Alert archive / Tennessee / Special Weather Statements in 2011

Special Weather Statement, NWS Memphis, TN

September 19, 2011Tipton County, Tennessee

NWS Memphis, TN issued this special weather statement at Sep 19, 2011, 3:11 AM CDT for Tipton County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 19, 2011, 3:11 AM CDT (08:11 UTC)
Expired
Sep 19, 2011, 3:45 AM CDT
In force
34 min
Issued by
NWS Memphis, TN

County Tipton County, TN

The radar

The Memphis radar (KNQA), 13 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 8.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1843 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1843 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
1.2
Supercell composite
9.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

159 
WWUS84 KMEG 190811
SPSMEG

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
311 AM CDT MON SEP 19 2011

ARZ028-TNZ049-088-190845-
MISSISSIPPI AR-SHELBY TN-TIPTON TN-
311 AM CDT MON SEP 19 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 AM CDT FOR...

  SOUTH CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  NORTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  WESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4
MILES EAST OF MEEMAN SHELBY FOREST STATE PARK AT 312 AM CDT...MOVING
NORTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN MISSISSIPPI...SHELBY AND TIPTON COUNTIES...INCLUDING
LOCATIONS NEAR MEEMAN SHELBY FOREST STATE PARK AND MILLINGTON...
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT
ALSO INCLUDES THE CHUTE.

&&

LAT...LON 3555 8991 3554 8990 3555 8989 3561 8970
      3525 8963 3523 9005 3536 9010 3538 9007
      3540 9011 3548 9014
TIME...MOT...LOC 0812Z 230DEG 21KT 3533 8996

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Sep 19, 3:02 AM CDT, 9 minutes earlier.

Area forecast discussion, Sep 19, 3:02 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
302 AM CDT MON SEP 19 2011

.DISCUSSION...

CURRENTLY...NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
ACROSS THE MIDSOUTH IN ADVANCE OF AN APPROACHING MIDLEVEL TROF AND
SURFACE COLD FRONT. STRONG LOW LEVEL MOISTURE TRANSPORT COMBINED
WITH BROAD LIFT AHEAD OF THE MIDLEVEL TROF ARE HELPING TO GENERATE
THE STORMS. HIGH PRECIP H20 VALUES...AROUND 1.9 INCHES...ARE
RESULTING IN STORMS WITH VERY HEAVY RAINFALL AND ISOLATED FLASH
FLOODING. MODERATE AMOUNTS OF INSTABILITY ARE PRODUCING A FEW
STRONG STORMS WITH ISOLATED WIND GUSTS UP TO 50 MPH.

TODAY...THE MIDLEVEL TROF WILL GRADUALLY MOVE ACROSS THE AREA AND
EXIT THE MID SOUTH BY THIS EVENING. THE AXIS OF HEAVIER SHOWERS
AND THUNDERSTORMS WILL GRADUALLY SHIFT EAST THROUGHOUT THE DAY.
ISOLATED FLASH FLOODING AND STRONG STORMS REMAIN POSSIBLE THROUGHOUT
THE DAY...THOUGH THE THREAT WILL GRADUALLY SHIFT EAST WITH THE
MOVEMENT OF THE MIDLEVEL TROF. LOWERED HIGH TEMPS A COUPLE OF
DEGREES...ESPECIALLY OVER EASTERN SECTIONS...WHERE CLOUDS AND
PRECIP WILL KEEP TEMPS COOLER.

TONIGHT...THE TROF EXITS THE AREA WHILE THE COLD FRONT STALLS JUST
EAST OF THE MISSISSIPPI RIVER. SHOWER AND THUNDERSTORM ACTIVITY
WILL QUICKLY TAPER OFF AS THE DEEPER MOISTURE AND BETTER LIFT
HEADS EAST OF THE AREA. SOME COOLER AND DRIER AIR WILL TRY TO WORK
INTO NORTHEAST ARKANSAS WHERE SOME CLEARING SHOULD OCCUR WHICH
WOULD ALLOW PATCHY FOG TO DEVELOP BY MORNING. LOWS WILL RANGE FROM
THE UPPER 50S ACROSS NORTHEAST ARKANSAS TO MID 60S IN MEMPHIS AND
ACROSS NORTHEAST MISSISSIPPI.

TUESDAY AND TUESDAY NIGHT...THE SURFACE COLD FRONT STALLS AND
DISSIPATES INTO A VERY WEAK...DIFFUSE BOUNDARY. NOT MUCH TO
TRIGGER ACTIVITY ALONG THIS BOUNDARY WITH LITTLE SURFACE
CONVERGENCE AND NO TRIGGERS ALOFT SO LEFT ONLY SMALL CHANCES FOR
SHOWERS AND THUNDERSTORMS ACROSS MAINLY NORTHEAST MISSISSIPPI. ALL
AREAS SHOULD SEE SOME SUN ON TUESDAY...ESPECIALLY ACROSS THE
NORTH...AND TEMPS WILL CLIMB INTO THE LOWER 80S.

WEDNESDAY AND THURSDAY...TEMPS WILL CLIMB INTO THE LOWER AND MID
80S IN ADVANCE OF A COLD FRONT ON WEDNESDAY. A LARGE UPPER TROF
WILL DROP OUT THE NORTHERN TIER AND DRIVE THE FRONT THROUGH THE
AREA WEDNESDAY AFTERNOON AND EVENING WITH CHANCES OF SHOWERS AND
THUNDERSTORMS. MUCH COOLER AIR WILL BEGIN TO MOVE INTO THE REGION
BEHIND THE FRONT AND BY THURSDAY HIGHS WILL ONLY BE IN THE 70S
ACROSS THE NORTHERN 2/3RDS OF THE AREA. THE UPPER TROF WILL SWING
THROUGH THE REGION ON THURSDAY SO WILL CONTINUE SMALL POPS.

FRIDAY THROUGH SUNDAY...THE UPPER TROF EVENTUALLY CUTS OFF INTO AN
UPPER LOW OVER THE EASTERN GREAT LAKES ON FRIDAY WHICH THEN WOBBLES
AROUND THAT AREA THROUGH THE WEEKEND. SURFACE HIGH PRESSURE AND
COOL NORTHERLY FLOW ALOFT WILL PREDOMINATE THROUGH THE PERIOD.
EXPECT HIGHS MAINLY IN THE 70S FRIDAY AND SATURDAY WARMING TO NEAR
80 ON SUNDAY. OVERNIGHT LOWS WILL BE CHILLY WITH READINGS IN THE
50S...ALONG WITH SOME 40S IN THE COOLER SPOTS.

SJM

&&

.AVIATION...

06Z TAF CYCLE

MVFR CONDITIONS OVERNIGHT AS SHOWERS AND THUNDERSTORMS MOVE INTO THE
FORECAST AREA. IFR CEILINGS WILL BE FOUND OVER MUCH OF THE FORECAST
AREA BEFORE SUNRISE AND CONTINUE THROUGH THE REMAINDER OF THE
MORNING HOURS. SHOWERS AND THUNDERSTORMS WILL REMAIN OVER MUCH OF
THE FORECAST AREA OVERNIGHT AND THROUGH MUCH OF MONDAY MORNING.
CEILINGS WILL EVENTUALLY IMPROVE BACK TO MVFR LEVELS SOMETIME MONDAY
AFTERNOON. SOME ADDITIONAL SHOWERS WILL BE POSSIBLE MONDAY AFTERNOON
BUT THE RAIN SHOULD END BY EARLY MONDAY EVENING. WINDS WILL BE
MAINLY SOUTH AROUND 5 KNOTS TONIGHT THROUGH EARLY MONDAY AFTERNOON
BEFORE SHIFTING TO THE NORTHWEST AS A COLD FRONT MOVES THROUGH THE
REGION.

ARS

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  80  65  83  66 /  80  20  10  10
MKL  76  62  80  61 /  80  20  10  10
JBR  80  59  82  60 /  70  10  10  10
TUP  77  65  83  65 /  80  40  20  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Sep 18, 11:42 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1142 PM CDT SUN SEP 18 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-200645-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1142 PM CDT SUN SEP 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A COLD FRONT WILL CONTINUE TO APPROACH THE REGION TONIGHT. A FEW
STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL ARE POSSIBLE ALONG
AND WEST OF THE MISSISSIPPI RIVER TONIGHT. AS THE FRONT
APPROACHES...THUNDERSTORM STRUCTURE CONTINUES TO BECOME MORE
LINEAR WITH INDIVIDUAL CELLS MOVING NORTHEAST WHILE THE LINE
ITSELF SLOWLY PUSHES EAST. THIS WILL ALLOW TRAINING OF
THUNDERSTORMS ACROSS AREAS THAT RECEIVED GENEROUS AMOUNTS OF RAINFALL
EARLIER TODAY. ISOLATED FLASH FLOODING MAY BE POSSIBLE ESPECIALLY
ACROSS NORTHEAST ARKANSAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED FLASH FLOODING MAY BE POSSIBLE INTO MONDAY MORNING MAINLY
ACROSS NORTHEAST ARKANSAS AS SHOWERS AND THUNDERSTORMS CONTINUE. A
COLD FRONT WILL ALSO MOVE INTO THE MIDSOUTH ON MONDAY. A FEW
STRONG STORMS ARE POSSIBLE ACROSS THE ENTIRE MIDSOUTH BY MONDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

CCD

In the hours before

Special weather statement, Sep 19, 1:32 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
132 AM CDT MON SEP 19 2011

ARZ036-MSZ001-007-190700-
CRITTENDEN AR-TUNICA MS-DE SOTO MS-
132 AM CDT MON SEP 19 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 200 AM CDT FOR...

  SOUTH CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  WESTERN DESOTO COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER EUDORA AT 132 AM CDT...MOVING NORTHEAST
AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRITTENDEN...DESOTO AND TUNICA COUNTIES...INCLUDING
LOCATIONS NEAR HERNANDO...HORN LAKE AND SOUTHAVEN...SHOULD MONITOR
THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES HORN
LAKE...LAKE MCKELLAR AND ROBCO LAKE.

&&

LAT...LON 3499 8988 3481 8995 3476 9019 3484 9031
      3499 9028
TIME...MOT...LOC 0632Z 222DEG 20KT 3487 9016
Special weather statement, Sep 19, 1:42 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
142 AM CDT MON SEP 19 2011

ARZ026>028-MOZ113-190730-
CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-DUNKLIN MO-
142 AM CDT MON SEP 19 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 230 AM CDT FOR...

  EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  WESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  EASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
  EXTREME SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 3 MILES NORTH OF LEACHVILLE TO 13 MILES WEST OF MARKED
TREE AT 142 AM CDT...MOVING NORTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRAIGHEAD...DUNKLIN...MISSISSIPPI AND POINSETT COUNTIES...
INCLUDING LOCATIONS NEAR CARAWAY...GOSNELL...KEISER...LAKE CITY...
LEACHVILLE...LEPANTO...MANILA...MARKED TREE...MONETTE...TRUMANN AND
TYRONZA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES BIG LAKE.

&&

LAT...LON 3600 9037 3600 8996 3547 9011 3543 9014
      3545 9073
TIME...MOT...LOC 0642Z 246DEG 22KT 3598 9024 3547 9061
Special weather statement, Sep 19, 1:51 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
151 AM CDT MON SEP 19 2011

ARZ035-048-190730-
CROSS AR-ST. FRANCIS AR-
151 AM CDT MON SEP 19 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 230 AM CDT FOR...

  SOUTHWESTERN CROSS COUNTY IN EASTERN ARKANSAS...
  WESTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 9 MILES NORTH OF WHEATLEY AT 151 AM CDT...
MOVING NORTHEAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CROSS AND ST. FRANCIS COUNTIES...INCLUDING LOCATIONS NEAR
FORREST CITY...MADISON...PALESTINE...VILLAGE CREEK STATE PARK AND
WYNNE...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3501 9115 3501 9105 3526 9105 3534 9067
      3497 9068 3491 9116
TIME...MOT...LOC 0651Z 230DEG 28KT 3506 9106
Special weather statement, Sep 19, 1:56 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
156 AM CDT MON SEP 19 2011

ARZ028-MOZ113-115-TNZ001-002-019-048-190730-
MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-DYER TN-LAKE TN-LAUDERDALE TN-
OBION TN-
156 AM CDT MON SEP 19 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 230 AM CDT FOR...

  NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  DYER COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN LAKE COUNTY IN NORTHWEST TENNESSEE...
  SOUTHWESTERN OBION COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  SOUTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
  NORTHERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES SOUTH OF HELOISE AT 156 AM CDT...
MOVING NORTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN DUNKLIN...DYER...LAKE...LAUDERDALE...MISSISSIPPI...OBION
AND PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR BLYTHEVILLE...
CARUTHERSVILLE...DYERSBURG...GOSNELL...LUXORA AND STEELE...SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3629 8958 3630 8927 3590 8935 3570 9011
      3608 9002
TIME...MOT...LOC 0656Z 220DEG 22KT 3600 8963
Special weather statement, Sep 19, 2:27 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
227 AM CDT MON SEP 19 2011

ARZ028-MOZ115-TNZ001-002-019-048-190815-
MISSISSIPPI AR-PEMISCOT MO-DYER TN-LAKE TN-LAUDERDALE TN-OBION TN-
227 AM CDT MON SEP 19 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 315 AM CDT FOR...

  NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  WESTERN DYER COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN LAKE COUNTY IN NORTHWEST TENNESSEE...
  EXTREME SOUTHWESTERN OBION COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
  LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 4 MILES NORTH OF STEELE TO 8 MILES SOUTHWEST OF LUXORA
AT 228 AM CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN DYER...LAKE...LAUDERDALE...MISSISSIPPI...OBION AND PEMISCOT
COUNTIES...INCLUDING LOCATIONS NEAR BLYTHEVILLE...CARUTHERSVILLE...
HAYTI...LUXORA...RIPLEY AND STEELE...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES CHISHOLM LAKE
AND OPEN LAKE.

&&

LAT...LON 3568 8946 3567 8947 3568 8997 3626 8996
      3633 8938
TIME...MOT...LOC 0728Z 257DEG 26KT 3615 8980 3567 8997
Special weather statement, Sep 19, 3:11 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
311 AM CDT MON SEP 19 2011

ARZ028-TNZ049-088-190845-
MISSISSIPPI AR-SHELBY TN-TIPTON TN-
311 AM CDT MON SEP 19 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 AM CDT FOR...

  SOUTH CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  NORTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  WESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4
MILES EAST OF MEEMAN SHELBY FOREST STATE PARK AT 312 AM CDT...MOVING
NORTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN MISSISSIPPI...SHELBY AND TIPTON COUNTIES...INCLUDING
LOCATIONS NEAR MEEMAN SHELBY FOREST STATE PARK AND MILLINGTON...
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT
ALSO INCLUDES THE CHUTE.

&&

LAT...LON 3555 8991 3554 8990 3555 8989 3561 8970
      3525 8963 3523 9005 3536 9010 3538 9007
      3540 9011 3548 9014
TIME...MOT...LOC 0812Z 230DEG 21KT 3533 8996

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 1:32 AM CDTSpecial Weather StatementMEGDeSoto28 min
Sep 19, 1:23 AM CDTAreal Flood AdvisoryMEGCarroll, Crockett, Gibson, Madison3 hr
Sep 19, 1:56 AM CDTSpecial Weather StatementMEGDyer34 min
Sep 19, 2:10 AM CDTFlash Flood WarningMEGCarroll, Crockett, Dyer, Gibson, Madison7 hr
Sep 19, 2:27 AM CDTSpecial Weather StatementMEGLauderdale48 min
Sep 19, 2:30 AM CDTAreal Flood AdvisoryMEGShelby2 hr
Sep 19, 12:07 AM CDTFlash Flood WarningMEGClay, Greene, Lawrence, Randolph4 hr
Sep 19, 12:57 AM CDTSpecial Weather StatementMEGGreene33 min
Sep 19, 1:14 AM CDTSpecial Weather StatementMEGCraighead, Poinsett31 min
Sep 19, 1:42 AM CDTSpecial Weather StatementMEGMississippi48 min
Sep 19, 1:51 AM CDTSpecial Weather StatementMEGCross, St. Francis39 min
Sep 19, 12:44 AM CDTSpecial Weather StatementMEGPemiscot31 min

Nearby

Special Weather Statements in Tennessee, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.